Delayed-onset movement disorder and encephalopathy after oxycodone ingestion.

Published

Journal Article

We present the case of a 14-year-old girl with a biphasic course after oxycodone ingestion. Clinically, she had a rapid return to baseline after initial ingestion and presented a week later with new-onset ballism, akathisia, and encephalopathy. Neuroimaging demonstrated bilateral globi pallidi and cerebellar lesions with a relative decrease of metabolite peaks on magnetic resonance spectroscopy. Her movement disorder was treated successfully with valproic acid and clonidine. Her cognitive functioning returned to baseline 3 months after ingestion.

Full Text

Duke Authors

Cited Authors

  • Beatty, CW; Ko, P-R; Nixon, J; Gospe, SM

Published Date

  • June 2014

Published In

Volume / Issue

  • 21 / 2

Start / End Page

  • 160 - 165

PubMed ID

  • 25149954

Pubmed Central ID

  • 25149954

Electronic International Standard Serial Number (EISSN)

  • 1558-0776

Digital Object Identifier (DOI)

  • 10.1016/j.spen.2014.06.009

Language

  • eng

Conference Location

  • United States